Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 112, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jul 13, 2021, 7:04 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 7:04 AM EDT (11:04 UTC)
- Expired
- Jul 13, 2021, 8:00 AM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 11.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2378 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
359
WHUS52 KMLB 131104
SMWMLB
AMZ552-572-131200-
/O.NEW.KMLB.MA.W.0112.210713T1104Z-210713T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
704 AM EDT Tue Jul 13 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-60 nm...
* Until 800 AM EDT.
* At 704 AM EDT, strong thunderstorms were located along a line
extending from 55 nm east of Jetty Park to 25 nm east of Port
Canaveral, moving northwest at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Strong thunderstorms will remain over mainly open waters.
LAT...LON 2835 7954 2823 7993 2847 8037 2865 8028
2892 7978 2893 7964 2866 7955 2854 7953
TIME...MOT...LOC 1104Z 146DEG 17KT 2859 7951 2837 8011
HAIL...0.00IN
WIND...>34KTS
$$
CristaldiWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 13, 4:30 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 13, 4:30 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 430 AM EDT Tue Jul 13 2021 .DISCUSSION... ...Locally Heavy Rainfall Expected Today, Mainly South... Today-Tonight...Yesterday's TUTT-Type low will pull northward out of northern Florida this morning, as a strong ridge remains entrenched off of the Carolina coast in the western Atlantic. A shortwave trough will pass through the local area today, advecting higher moisture in from the SE. PWATs increasing to 2-2.2" into late morning, which will increase the coverage of showers already present off of the coast at around 330am this morning. However, mesoscale models are not as enthused about widespread showers and lightning storms as previous forecast cycles. Thus, have decreased PoPs a bit north of the Treasure coast, with generally 40-50% for the Space Coast and the interior and only around 30% along the Volusia Coast. Highest coverage outside of the Treasure Coast looks to be west of I- 95, as onshore flow persists and keeps convective activity focused on the western half of the peninsula. Mid-levels will be warmer today than on Monday, with generally seasonal 500mb temperatures limiting steep lapse rates and DCAPE. Thus, strongest storms this afternoon will be capable of frequent cloud to ground lightning, locally heavy rainfall of 2-3" in a 60 to 90 minute period, and wind gusts up to 45mph. Along the Treasure Coast, still expecting high coverage of showers and embedded lightning storms, increasing through the morning hours. Peak PoPs 70-80% there by early to mid afternoon as activity streams onshore thanks to easterly winds around 10-15mph. Locally higher rainfall amounts of 1-3" will be possible, especially in areas of training showers and storms. Afternoon highs reaching the upper 80s to low 90s from northern Osceola/Brevard Counties northward, where cloud cover is expected to be less, with mid-80s along the Treasure Coast. Coverage of showers and storms will decrease during the evening hours. However, activity will continue offshore overnight and may occasionally affect immediate coastal locations. Morning lows in the low to mid-70s. Wednesday-Friday...A strong NE-SW oriented mid-upper level ridge will builds across the GOMEX and SE CONUS/western Atlantic with its axis extending from just offshore the Carolinas across FL and the north-central GOMEX. The axis of its attendant surface ridge will remain across the SE US, keeping the local area in light E-ESE flow through the period. This will continue to favor the western side of the peninsula for higher diurnal shower/TS chances. Deeper moisture will remain in place Wed, with slight mean drying thereafter. As has been the case the past several days, the NBM guidance remains overdone with POPs, so have gone ~10 percent or so below it. While this brings gridded POPs closer to a ECX-MEX MOS average, it's still 10 percent or so higher. So despite POPs being capped at 50-60 Wed, and 40 for Thu-Fri, they still may be a little too generous near the east coast and across the south through the mid range. Max/min temps should be near climo, maybe a degree below for a few interior spots. Saturday-next Tuesday...The aforementioned mid-upper ridge will remain intact through this weekend before is weakens/flattens as a positive tilt northern stream trough develops across the eastern CONUS. This should allow the surface ridge axis to sag south over central FL late Mon-Tue, which will back surface winds to southerly (albeit still quite light). This in turn would favor slightly (10 pct) higher POPS for the central and eastern side of the peninsula compared to this weekend (40-50 vs. 30-40). Temps will remain near mid July climo. && .AVIATION... VFR conditions prevailing outside of convection through the period. High coverage of showers and embedded thunderstorms expected across the Treasure Coast late this morning into the afternoon hours. Lower coverage forecast north of KVRB; however, scattered to numerous showers and storms will still be possible, mainly across the interior. Have not included any TEMPOs for convection at this time. But, may be needed as the day progresses. Otherwise, expect brief reductions in CIG/VIS for the strongest activity. Onshore flow around 10-12kts this afternoon decreasing early this evening. Convection will diminish by this time as well for inland terminals, with VCSH continuing along the coast overnight, especially along the Treasure Coast. && .MARINE... Today-Tonight...Scattered showers and isolated thunderstorms before sunrise increasing in coverage through the morning and into the afternoon hours. Highest PoPs expected along and offshore from the Treasure Coast, with storm motions ushering cells onshore. Expecting activity to continue through the overnight hours offshore. Onshore flow persisting today, with E/SE winds 10-15kts. Seas 3-4ft. Wednesday-Saturday...Atlantic ridge axis will remain north of the local waters through the end of the week. E-ESE winds below 15kt with seas 2-3ft along the coast and 3-4ft well offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 75 86 74 / 30 20 50 10 MCO 89 74 89 73 / 60 20 60 10 MLB 85 76 87 77 / 50 30 50 10 VRB 85 75 86 75 / 80 30 50 10 LEE 90 74 89 74 / 60 20 60 10 SFB 90 75 90 74 / 50 20 60 10 ORL 89 76 90 75 / 60 20 60 10 FPR 85 75 86 75 / 80 30 50 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Leahy LONG TERM...Cristaldi
Hazardous weather outlook, Jul 13, 4:56 AM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 456 AM EDT Tue Jul 13 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-131600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 456 AM EDT Tue Jul 13 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms are expected today, with widespread showers along and inland from the Treasure Coast. Storm motion will be toward the northwest and north at around 10 to 15 mph. A few stronger storms will be possible today and will be capable of frequent cloud to ground lightning, wind gusts of 40 to 45 mph and heavy downpours. Remember, when thunder roars, go indoors! .FLOOD IMPACT... Quick rainfall amounts of up to around 2 to 3 inches in a 60 to 90 minute period will be possible in the strongest storms today. In addition, locally heavy rainfall amounts along and inland from the Treasure Coast as showers and storms stream onshore, with amounts to around 3", especially in areas where training occurs. This may lead to minor flooding and ponding of water on roadways. Never drive through a flooded roadway. .RIP CURRENT IMPACT... There will be a moderate risk of dangerous rip currents at area beaches today. While the threat for rip currents will be present all day, it will be highest during the hours surrounding low tide, or from 2PM to 8PM. Always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms will be possible today and will be capable of producing wind gusts up to around 35 knots and heavy rainfall. Keep an eye to the southeast sky, as storms will move northwest at around 10 to 15 knots. Move to safe harbor in advance of storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. High shower and storm coverage is expected to continue across the area on Wednesday, before coverage decreases again through the end of the week. Frequent cloud to ground lightning strikes, locally gusty winds, and torrential downpours will continue to be the main threats from stronger storms. A moderate risk of life-threatening rip currents will continue into late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:03 PM EDT | Special Marine Warning | MLB | 42 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.